Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 3, 2013, 9:21 PM EDT for Addison County, Washington County, Vermont. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2013, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 4, 2013, 1:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Addison County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 49 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:50 PM EDT | FLASH FLOOD | Northfield, VT | VERMONT EM AND AOT CONFIRM A BRIDGE WAS LOST DUE TO FLASH FLOODING ON ROUTE 12A NEAR CRATE HILL ROAD IN NORTHFIELD. |
| Jul 3, 11:58 PM EDT | FLASH FLOOD | Northfield, VT | VT STATE POLICE REPORTS THAT ROUTE 12 ADJACENT TO THE MOBIL GAS STATION IS COMPLETELY UNDERWATER DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 149 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
984
WGUS51 KBTV 040121
FFWBTV
VTC001-023-040515-
/O.NEW.KBTV.FF.W.0017.130704T0121Z-130704T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
921 PM EDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 115 AM EDT.
* AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. DOPPLER RADAR
ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE
WARNED AREA IN THE PAST THREE HOURS. ONGOING STRONG THUNDERSTORMS
WITH LOCALLY HEAVY DOWNPOURS WILL PRODUCE AN ADDITIONAL ONE TO TWO
INCHES OF RAIN IN THE WARNED AREA. SMALL CREEKS AND STREAMS WILL
QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE
OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON
BACK ROADS AND UNPAVED SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EAST WARREN...IRASVILLE...SOUTH LINCOLN...ALPINE VILLAGE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4408 7306 4414 7299 4418 7290 4423 7283
4425 7273 4421 7264 4416 7262 4409 7265
4402 7276 4400 7305
$$
LOCONTO2 follow-up statements
661
WGUS71 KBTV 040413
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1213 AM EDT THU JUL 4 2013
VTC001-023-040515-
/O.CON.KBTV.FF.W.0017.000000T0000Z-130704T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-ADDISON VT-
1213 AM EDT THU JUL 4 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR EAST
CENTRAL ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 1205 AM...FLASH FLOODING WAS REPORTED IN NORTHFIELD. VERMONT
STATE POLICE REPORTED THAT ROUTE 12 NEAR THE MOBIL GAS STATION WAS
INUNDATED WITH WATER COVERING THE ROADWAY. IN ADDITION...THE BOW
RUN BRIDGE IN NORTHFIELD HAD WATER COVERING THE BRIDGE. ADDITIONAL
FLASH FLOODING IS STILL POSSIBLE AS RUNOFF FROM PREVIOUS STORMS
RUNS DOWN THE ELEVATED TERRAIN.
SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS
AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE
POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NORTHFIELD...ROXBURY...EAST WARREN...SOUTH LINCOLN...IRASVILLE.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4408 7306 4414 7299 4418 7290 4423 7283
4425 7273 4421 7264 4416 7262 4409 7265
4402 7276 4400 7305
$$
LOCONTO000
WGUS71 KBTV 040510
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
110 AM EDT THU JUL 4 2013
VTC001-023-040517-
/O.EXP.KBTV.FF.W.0017.000000T0000Z-130704T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-ADDISON VT-
110 AM EDT THU JUL 4 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT FOR EAST CENTRAL
ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES...
FLASH FLOODING IMPACTS CONTINUE ACROSS THE WARNED AREA.
HOWEVER...THE THREAT OF ADDITIONAL SHOWERS AND THUNDERSTORMS IN THE
WARNED AREA HAS ENDED. THEREFORE...THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE AT 115 AM.
WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.
LAT...LON 4408 7306 4414 7299 4418 7290 4423 7283
4425 7273 4421 7264 4416 7262 4409 7265
4402 7276 4400 7305
$$
LOCONTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:34 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 3, 8:34 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 834 PM EDT WED JUL 3 2013 .SYNOPSIS... THE THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE END OF THE WEEK OVER THE NORTH COUNTRY AS AN INFLUX OF WARM...DEEP TROPICAL MOISTURE CONTINUES TO RIDE NORTH ALONG A STALLED FRONTAL BOUNDARY. THESE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY DOWNPOURS...WITH ISOLATED AREAS OF FLOODING POSSIBLE. INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED AS WELL...WITH HIGHS IN THE MID TO UPPER 80S...AND DEW POINTS REMAINING IN THE MID TO UPPER 60S. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... AS OF 754 PM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING SHOWER AND THUNDERSTORM ACTIVITY FROM EARLIER THIS AFTERNOON HAS DIMINISHED DUE TO THE LOSS OF DAYTIME SURFACE HEATING. COMPOSITE RADAR LOOP SHOWING SOME RAIN SHOWER ACTIVITY OVER ESSEX COUNTY NEW YORK THAT WILL MOVE EAST ACROSS THE SOUTHERN HALF OF LAKE CHAMPLAIN AND PORTIONS OF WESTERN VERMONT. NOT EXPECTING ANY THUNDERSTORM ACTIVITY OVERNIGHT WITH JUST SOME SCATTERED RAIN SHOWERS EARLY THIS EVENING. EXPECTING PATCHY FOG ACROSS THE ENTIRE REGION OVERNIGHT. PREVIOUS DISCUSSION FROM 401 PM EDT WEDNESDAY...SHOWERS AND ISOLATED THUNDER RIDING ALONG A BOUNDARY BISECTING THE NORTH COUNTRY WILL GRADUALLY SAG SOUTHWARD LATE THIS AFTN INTO EVENING. THREAT OF PRECIP WILL DIMINISH AS LOSS OF DIURNAL HEATING TAKES HOLD...WITH MOSTLY CLOUDY SKIES. EXPECT ONLY SLGT CHC FOR LINGER SHOWERS OVER SOUTHERN VT AFTER MIDNIGHT. AT THE SAME TIME...WITH WINDS SUBSIDING TO LGT TO CALM...WIDESPREAD FOG WILL DEVELOP...WITH LOW CLOUDS OVERNIGHT. MINIMUM TEMPERATURES WILL GENERALLY BE IN THE 60S. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 401 PM EDT WEDNESDAY...A RESURGENCE OF CLOUDS AND MOISTURE WILL MOVE INTO THE NORTH COUNTRY FROM THE SOUTH AS WE REMAIN IN BTWN A BERMUDA HIGH OFF THE EAST COAST AND AN UPPER TROUGH OVER THE MIDWEST THRU AT LEAST FRIDAY. THE UPPER RIDGE WILL SLOWLY MOVE WESTWARD....WITH WARM AND MOIST S TO SW FLOW CONTINUES. MORE SHOWERS AND THUNDERSTORMS EXPECTED ON THURSDAY AND FRIDAY AS A SERIES OF WEAK AND DIFFICULT TO TIME SHORTWAVES WILL ENHANCE SHOWER THREAT. THURSDAY WILL HAVE THE BETTER CHC FOR CONVECTION WITH CAPE VALUES OF 1400-1800 J/KG...LIFTED INDICES OF -3 TO -4 IN THE AFTERNOON AND 0-6 KM SHEAR OF 30-40 KTS. PWATS WILL BE BTWN 1.6-2 INCHES...PRODUCING HEAVY RAINFALL AND PSBL ISOLATED FLOODING...ESPECIALLY OVER AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN RECENT DAYS AS SOILS REMAIN VERY SATURATED. AT NIGHT...THE LOSS OF DAYTIME HEATING WILL SEE SHOWERS DIMINISH. 925MB TEMPS WILL INCREASE TO THE L20S ON THURSDAY AND FRIDAY WITH MAX TEMPS EXPECTED TO BE IN THE MID 80S TO NEAR 90 WITH MUGGY CONDITIONS AS DEWPOINTS WILL BE IN THE 60S TO AROUND 70. NIGHTS WILL BE WARM AND MUGGY WITH LOWS IN THE 60S...TO NEAR 70 IN THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 430 PM EDT WEDNESDAY...A LOT MORE OF THE SAME FOR THE EXTENDED PORTION OF THE FORECAST AS STUBBORN PATTERN MORE OR LESS REMAINS IN PLACE THROUGH WEDNESDAY. HAVE MAINLY MENTIONED CHANCE POPS EVERYDAY WITH SHOWERS IN THE MORNING AND THUNDER IN THE AFTERNOON AND EVENING FOLLOWED BY MORE SHOWERS AT NIGHT. BLOCKING BERMUDA HIGH TO OUR EAST AND UPPER LEVEL TROF TO OUR WEST KEEPS US IN ZONE RECEIVING PLENTY OF PRECIP. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... THROUGH 00Z FRIDAY...ONGOING SHOWERS VICINITY OF LAKE CHAMPLAIN WILL CONTINUE TO MOVE EASTWARD PRIMARILY AFFECTING BTV AND MPV THROUGH 02Z. AREAS OF IFR/LIFR MIST WILL ONCE AGAIN BE DEVELOPING AFTER 03Z OR SO. AREAS THAT DID RECEIVE RAIN TODAY HAVE A BETTER CHANCE AT SEEING AREAS OF MIST/FOG OVERNIGHT...ESPECIALLY FAVORING BTV...PBG...MPV AND SLK. LIGHT/VARIABLE WINDS. SIMILAR IDEA AS PREVIOUS DAYS FOR INDEPENDENCE DAY. EXPECT AREAS OF FOG TO LIFT BY 13-14Z...WITH SHOWERS AND THUNDERSTORMS RE- DEVELOPING. TIMING OF THESE IS DIFFICULT BUT APPEARS THE BEST CHANCE AT SEEING THUNDER WOULD BE ACROSS THE NORTHERN TAF SITES. PERIODS OF MVFR TO IFR VISIBILITY IN HEAVIER RAIN. A FEW MAY BE LOCALLY STRONG WITH GUSTY WINDS AND POSSIBLE LOW-LEVEL TURBULENCE. DECREASING COVERAGE OF SHOWERS/THUNDERSTORMS EXPECTED TOWARD 00Z. LIGHT SOUTH WINDS. OUTLOOK 00Z FRIDAY THROUGH MONDAY... 00Z FRIDAY THROUGH 00Z SATURDAY...VFR EXCEPT BRIEF REDUCTION TO MVFR TO IFR IN SHOWERS/THUNDERSTORMS EACH AFTERNOON/EVENING...AND IFR SOME LOCATIONS DUE TO FOG GENERALLY 06-12Z. 00Z SATURDAY THROUGH MONDAY...DRYING TREND WITH VFR CONDITIONS AND ONLY SLGT CHC FOR SHOWERS ON SUNDAY. && .HYDROLOGY... AS OF 401 PM EDT WEDNESDAY...THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE END OF THE WEEK...INDIVIDUAL STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AS REGION REMAINS OPEN TO MOISTURE SOURCE IN THE GULF...AND WARM MOIST AIR IS IN PLACE TO FUEL DIURNAL SHOWERS/THUNDERSTORMS. CONFIDENCE IN TIMING TOO LOW FOR ANY FLOOD WATCHES AT THIS TIME...BUT THREAT FOR ISOLATED AREAS OF FLOODING EXISTS EACH DAY THROUGH SATURDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS/KGM NEAR TERM...WGH/KGM SHORT TERM...KGM LONG TERM...NEILES AVIATION...NEILES/LOCONTO HYDROLOGY...WFO BTV
Hazardous weather outlook, Jul 3, 4:06 AM EDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 406 AM EDT WED JUL 3 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-040815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 406 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE ISOLATED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 3:55 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 5 W WILLSBORO POINT 44.42N 73.48W
07/03/2013 ESSEX NY 911 CALL CENTER
ROUTE 22 WASHED OUT
&&
EVENT NUMBER BTV1300196
NEILESLocal storm report, Jul 3, 4:02 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
402 PM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD 2 NNW HUNTINGTON 44.35N 73.01W
07/03/2013 CHITTENDEN VT LAW ENFORCEMENT
SHERMAN HOLLOW ROAD CLOSED DUE TO FLOODING
0248 PM FLASH FLOOD HUNTINGTON 44.33N 72.99W
07/03/2013 CHITTENDEN VT DEPT OF HIGHWAYS
NUMEROUS ROADS FLOODED OR WASHING OUT INCLUDING HAPPY
HOLLOW ROAD AND EAST STREET
0335 PM FLASH FLOOD 2 N HUNTINGTON 44.36N 72.99W
07/03/2013 CHITTENDEN VT BROADCAST MEDIA
HUNTINGTON ROAD FLOODED NEAR MAYO ROAD
0336 PM FLASH FLOOD 3 ENE HINESBURG 44.34N 73.05W
07/03/2013 CHITTENDEN VT BROADCAST MEDIA
NUMEROUS ROADS FLOODED OR WASHED OUT IN HINESBURG
INCLUDING HAYDEN HILL...MEADOW...AND TEXAS HILL ROADS
0350 PM FLASH FLOOD 2 SSE PORT DOUGLASS 44.46N 73.41W
07/03/2013 ESSEX NY 911 CALL CENTER
HIGHLAND ROAD WASHED OUT
0350 PM FLASH FLOOD 5 W WILLSBORO POINT 44.42N 73.48W
07/03/2013 ESSEX NY 911 CALL CENTER
ROUTE 22 WASHED OUT
&&
EVENT NUMBER BTV1300191 BTV1300192 BTV1300193 BTV1300194 BTV1300195
BTV1300196
MUCCILLISpecial weather statement, Jul 3, 4:52 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
452 PM EDT WED JUL 3 2013
NYZ028-031-034-035-VTZ005>010-017-018-032145-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-LAMOILLE VT-ORANGE VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-
452 PM EDT WED JUL 3 2013
...THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO MOVE
THROUGH CHITTENDEN...NORTHEASTERN ESSEX...NORTHERN
ADDISON...NORTHWESTERN CALEDONIA...NORTHWESTERN ORANGE...SOUTH
CENTRAL CLINTON...SOUTHERN LAMOILLE AND WASHINGTON
COUNTIES...
AT 435 PM EDT...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP
FROM THE NORTHERN ADIRONDACKS...THE CHAMPLAIN VALLEY INTO CENTRAL
VERMONT. THESE WILL CONTINUE TO MOVE EASTWARD...WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHERN
ADDISON...SOUTHERN WASHINGTON AND WESTERN ORANGE COUNTIES OVER THE
NEXT HOUR.
GIVEN THE HIGHLY SATURATED GROUND...IT WILL NOT TAKE MUCH ADDITIONAL
RAIN TO PRODUCE OR WORSEN ONGOING AREAS OF FLOODING. HEAVY RAINFALL
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HUNTINGTON...HINESBURG...RICHMOND...JONESVILLE...WATERBURY...
KEESEVILLE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4455 7309 4452 7237 4407 7234 4401 7278
4397 7317 4395 7354 4452 7370
LOCONTOLocal storm report, Jul 3, 4:58 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
458 PM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 4 S KEESEVILLE 44.44N 73.49W
07/03/2013 ESSEX NY EMERGENCY MNGR
ROUTE 9 IS CLOSED JUST SOUTH OF ROUTE 22
&&
EVENT NUMBER BTV1300197
NEILESSpecial weather statement, Jul 3, 6:20 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
620 PM EDT WED JUL 3 2013
VTZ008>010-012-018-019-032315-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
620 PM EDT WED JUL 3 2013
...HEAVY RAINFALL WILL MOVE THROUGH EAST CENTRAL ADDISON...
NORTHEASTERN RUTLAND...NORTHERN WINDSOR...ORANGE AND SOUTH CENTRAL
WASHINGTON COUNTIES...
AT 612 PM EDT...SHOWERS PRODUCING LOCALLY HEAVY RAINFALL EXTENDED
FROM WASHINGTON TO EAST BROOKFIELD TO GRANVILLE TO BREAD
LOAF...MOVING SOUTHEAST AT 15 MPH.
RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE IN THE
HEAVIEST SHOWERS. GIVEN ALREADY SATURATED SOILS...HEAVY RAINFALL
WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING
OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH RANDOLPH...HANCOCK...EAST ORANGE...WEST TOPSHAM...WAITS
RIVER...WEST CORINTH...TOPSHAM...ROBINSON...EAST CORINTH...
VERSHIRE...SOUTH VERSHIRE...SOUTH TUNBRIDGE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4400 7210 4396 7209 4389 7216 4384 7218
4383 7220 4379 7242 4379 7274 4400 7323
4400 7292 4404 7270 4421 7245 4405 7207
4402 7207
LOCONTOSpecial weather statement, Jul 3, 8:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
844 PM EDT WED JUL 3 2013
VTZ008>010-012-018-019-040145-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
844 PM EDT WED JUL 3 2013
...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
RUTLAND...NORTHWESTERN WINDSOR...ORANGE...SOUTHERN ADDISON AND
SOUTHERN WASHINGTON COUNTIES...
AT 836 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS LOCATED
FROM 4 MILES WEST OF NORTHFIELD FALLS TO EAST WARREN TO 4 MILES
SOUTHWEST OF SOUTH LINCOLN TO BRIDPORT...MOVING EAST AT 20 MPH.
RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE IN THE
HEAVIER SHOWERS AND THUNDERSTORMS. GIVEN SATURATED GROUND AND RECENT
RAINFALL...HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
RIVERTON...NORTHFIELD FALLS...EXIT 6 I89...BERLIN...SOUTH BARRE...
BARRE...EAST BARRE...BRANBURY STATE PARK...ORANGE...WASHINGTON...EXIT
4 I89...WEST TOPSHAM...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4411 7206 4396 7227 4390 7248 4384 7285
4398 7336 4406 7313 4412 7292 4427 7271
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:44 PM EDT | Special Weather Statement | BTV | Addison, Orange | 61 min |
| Jul 3, 10:32 PM EDT | Special Weather Statement | BTV | Orange | 58 min |
| Jul 3, 10:50 PM EDT | Flash Flood Warning | BTV | Addison, Orange, Washington | 4 hr |
| Jul 4, 3:25 AM EDT | Areal Flood Warning | BTV | Washington | 4 hr |
| Jul 4, 12:31 PM EDT | Special Weather Statement | BTV | Grand Isle | 59 min |
| Jul 4, 1:53 PM EDT | Special Weather Statement | BTV | Addison | 52 min |
| Jul 4, 2:03 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle | 57 min |
| Jul 4, 2:21 PM EDT | Special Weather Statement | BTV | Caledonia, Essex, Lamoille, Orleans | 84 min |
| Jul 4, 2:50 PM EDT | Special Weather Statement | BTV | Washington | 55 min |
| Jul 4, 3:03 PM EDT | Flash Flood Warning | BTV | Chittenden, Franklin, Lamoille, Washington | 6 hr |
| Jul 4, 3:35 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Orleans, Washington | 55 min |
| Jul 4, 4:19 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Lamoille, Orange, Washington | 6 hr |
| Jul 4, 5:10 PM EDT | Flash Flood Warning | BTV | Caledonia, Lamoille, Orange, Orleans, Washington | 5 hr |
| Jul 4, 5:43 PM EDT | Special Weather Statement | BTV | Orange, Washington | 62 min |
| Jul 4, 7:24 PM EDT | Special Weather Statement | BTV | Windsor | 66 min |
| Jul 4, 7:36 PM EDT | Special Weather Statement | BTV | Windsor | 54 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.